Alert archive / California / Beach Hazards Statements in 2025
Beach Hazards Statement 14, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this beach hazards statement at Oct 16, 2025, 3:22 AM PDT for 6 counties in California. It took effect at Oct 17, 2025, 8:00 PM PDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2025, 3:22 AM PDT (10:22 UTC)
- In effect from
- Oct 17, 2025, 8:00 PM PDT
- Expired
- Oct 18, 2025, 11:00 PM PDT
- In force
- 27 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties City and County of San Francisco, CA, Marin County, CA, Monterey County, CA, San Mateo County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 53 km from the middle of the area, began a volume at 10:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 10.4 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
406 WHUS46 KMTR 161022 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 322 AM PDT Thu Oct 16 2025 CAZ006-505-509-529-530-162200- /O.NEW.KMTR.BH.S.0014.251018T0300Z-251019T0600Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 322 AM PDT Thu Oct 16 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING... * WHAT...A long period northwesterly swell will result in an increased risk for sneaker waves and rip currents. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore, San Francisco Peninsula Coast, Northern Monterey Bay and Southern Monterey Bay and Big Sur Coast Counties. * WHEN...From Friday evening through Saturday evening. * IMPACTS...Sneaker waves can unexpectedly run significantly farther up the beach than normal, including over rocks and jetties. Rip currents are typically more frequent and stronger in the vicinity of jetties, inlets, and piers. Swimmers should always swim near a lifeguard. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
6 follow-up statements
678 WHUS46 KMTR 162116 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 216 PM PDT Thu Oct 16 2025 CAZ006-505-509-529-530-171200- /O.CON.KMTR.BH.S.0014.251018T0300Z-251019T0600Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 216 PM PDT Thu Oct 16 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING... * WHAT...A long period northwesterly swell will result in an increased risk for sneaker waves and rip currents. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore, San Francisco Peninsula Coast, Northern Monterey Bay and Southern Monterey Bay and Big Sur Coast Counties. * WHEN...From Friday evening through Saturday evening. * IMPACTS...Sneaker waves can unexpectedly run significantly farther up the beach than normal, including over rocks and jetties. Rip currents are typically more frequent and stronger in the vicinity of jetties, inlets, and piers. Swimmers should always swim near a lifeguard. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
350 WHUS46 KMTR 171143 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 443 AM PDT Fri Oct 17 2025 CAZ006-505-509-529-530-172200- /O.CON.KMTR.BH.S.0014.251018T0300Z-251019T0600Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 443 AM PDT Fri Oct 17 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THIS EVENING THROUGH SATURDAY EVENING... * WHAT...A long period northwesterly swell will result in an increased risk for sneaker waves and rip currents. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore, San Francisco Peninsula Coast, Northern Monterey Bay and Southern Monterey Bay and Big Sur Coast Counties. * WHEN...From Friday evening through Saturday evening. * IMPACTS...Sneaker waves can unexpectedly run significantly farther up the beach than normal, including over rocks and jetties. Rip currents are typically more frequent and stronger in the vicinity of jetties, inlets, and piers. Swimmers should always swim near a lifeguard. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
094 WHUS46 KMTR 171936 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 1236 PM PDT Fri Oct 17 2025 CAZ006-505-509-529-530-181200- /O.CON.KMTR.BH.S.0014.251018T0300Z-251019T0600Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 1236 PM PDT Fri Oct 17 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 PM PDT THIS EVENING THROUGH SATURDAY EVENING... * WHAT...A long period northwesterly swell will result in an increased risk for sneaker waves and rip currents. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore, San Francisco Peninsula Coast, Northern Monterey Bay, Southern Monterey Bay, and Big Sur Coast. * WHEN...From 8 PM PDT this evening through Saturday evening. * IMPACTS...Sneaker waves can unexpectedly run significantly farther up the beach than normal, including over rocks and jetties. Rip currents are typically more frequent and stronger in the vicinity of jetties, inlets, and piers. Swimmers should always swim near a lifeguard. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
573 WHUS46 KMTR 181123 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 423 AM PDT Sat Oct 18 2025 CAZ006-505-509-529-530-182200- /O.CON.KMTR.BH.S.0014.000000T0000Z-251019T0600Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 423 AM PDT Sat Oct 18 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...A long period northwesterly swell will result in an increased risk for sneaker waves and rip currents. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore, San Francisco Peninsula Coast, Northern Monterey Bay and Southern Monterey Bay and Big Sur Coast Counties. * WHEN...Now through 11 PM this evening. * IMPACTS...Sneaker waves can unexpectedly run significantly farther up the beach than normal, including over rocks and jetties. Rip currents are typically more frequent and stronger in the vicinity of jetties, inlets, and piers. Swimmers should always swim near a lifeguard. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
487 WHUS46 KMTR 182134 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 234 PM PDT Sat Oct 18 2025 CAZ006-505-509-529-530-190600- /O.CON.KMTR.BH.S.0014.000000T0000Z-251019T0600Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 234 PM PDT Sat Oct 18 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...A long period northwesterly swell will result in an increased risk for sneaker waves and rip currents. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore, San Francisco Peninsula Coast, Northern Monterey Bay and Southern Monterey Bay and Big Sur Coast Counties. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Sneaker waves can unexpectedly run significantly farther up the beach than normal, including over rocks and jetties. Rip currents are typically more frequent and stronger in the vicinity of jetties, inlets, and piers. Swimmers should always swim near a lifeguard. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
469 WHUS46 KMTR 190557 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 1057 PM PDT Sat Oct 18 2025 CAZ006-505-509-529-530-190700- /O.EXP.KMTR.BH.S.0014.000000T0000Z-251019T0600Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 1057 PM PDT Sat Oct 18 2025 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 11 PM PDT THIS EVENING... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this beach hazards statement went out at Oct 16, 3:06 AM PDT, 16 minutes earlier. Its key messages:
- Updated at 203 AM PDT Thu Oct 16 2025
- Warming and drying trend through Saturday
- Long period northwesterly swell will bring an increased risk of sneaker waves and rip currents to Pacific Coast beaches Saturday
- Dry cold frontal passage Sunday into Monday, offshore flow Tuesday into Wednesday
Area forecast discussion, Oct 16, 3:06 AM PDT, 16 minutes before
Area Forecast Discussion
National Weather Service San Francisco CA
306 AM PDT Thu Oct 16 2025
...New MARINE...
.KEY MESSAGES...
Updated at 203 AM PDT Thu Oct 16 2025
- Warming and drying trend through Saturday
- Long period northwesterly swell will bring an increased risk of sneaker
waves and rip currents to Pacific Coast beaches Saturday
- Dry cold frontal passage Sunday into Monday, offshore flow Tuesday
into Wednesday
&&
.SHORT TERM...
Issued at 203 AM PDT Thu Oct 16 2025
(Today through Saturday)
Surface high pressure building in from the Eastern Pacific Ocean
will create a northerly (drying) gradient across the state today.
This feature will continue to build into the Great Basin Friday into
Saturday. As it does so, a coastal trough develops off the
California Coast, which will generate light offshore flow. Sensible
weather wise, the next three days will be that of a warming and
drying trend with temperatures returning to near normal.
&&
.LONG TERM...
Issued at 203 AM PDT Thu Oct 16 2025
(Sunday through Wednesday)
A dry cold frontal passage will do what it does best Sunday into
Monday, bring temperatures down and wind speeds up. This will return
temperatures to the below normal range. Winds are not expected to be
impactful, but gusty conditions can be expected through gaps,
passes, and across the higher terrain. Surface high pressure will
quickly build in from the Eastern Pacific Ocean in the cold front's
wake, setting up shop over the Intermountain West. As it does so, a
coastal trough will develop off the California Coast, once again
setting the stage for offshore flow. Fire weather wise, while we
will be dealing with northerly flow and offshore flow which usually
would be concerning in October, it'll generally be light and recent
widespread wetting rainfall has put a damper, albeit not an end, to
fire season.
&&
.AVIATION...
(06Z TAFS)
Issued at 934 PM PDT Wed Oct 15 2025
It's currently VFR with a decrease in low cloud coverage since
late afternoon. However, based on recent mesoscale model output
it's not a high confidence forecast as to whether or not low
clouds will continue to steadily diminish tonight and Thursday
morning. 06z TAFs are a blend of VFR-MVFR for the overnight with
night-time cooling also leading to patchy fog /LIFR-IFR/ by early
Thursday morning. Diurnal surface heating and mixing results in
VFR Thursday.
Vicinity of SFO...VFR-MVFR. West to northwest wind 5 to 10 knots.
SFO Bridge Approach...Similar to SFO.
Monterey Bay Terminals...VFR. Light and variable winds to light
southeast winds tonight and Thursday morning. Onshore winds near
10 knots redeveloping Thursday afternoon. Light and variable winds
to light southeast winds redevelop Thursday night.
&&
.MARINE...
(Today through Tuesday)
Issued at 306 AM PDT Thu Oct 16 2025
North to northwest breezes will become moderate to fresh later
today and into the evening and then hold through the end of this
week. A few gusts will be strong, favoring the outer waters and
south of Pigeon Point for the inner waters. A longer period
northwesterly swell arrives this weekend 7 to 10 feet at 15
seconds.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
CA...Dense Fog Advisory until 10 AM PDT this morning for CAZ506.
PZ...Small Craft Advisory from 3 PM this afternoon to 9 PM PDT this
evening for Pigeon Pt to Pt Pinos 0-10 nm-Pigeon Pt to Pt
Pinos 10-60 NM-Pt Pinos to Pt Piedras Blancas 0-10 nm.
Small Craft Advisory from 3 PM this afternoon to 3 AM PDT Friday
for Pt Arena to Pt Reyes 10-60 NM.
&&
SHORT TERM...Sarment
LONG TERM....Sarment
AVIATION...Canepa
MARINE...KR
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, X, and YouTube at:
www.facebook.com/nwsbayarea
x.com/nwsbayarea
www.youtube.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 8:24 PM PDT | Small Craft Advisory | MTR | 3 days | |
| Oct 16, 2:54 AM PDT | Dense Fog Advisory | MTR | Marin, Napa, Sonoma | 7 hr |
Nearby
Beach Hazards Statements in California, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.